Re: synthroid armour equivalent dose
Sorry I didn't see this in time for your first dose, Kelly. Congratulations on the switch... I hope it's successful for you.
I have never split my dose. For one, there is no time in the afternoon when my stomach is empty... I tend to "graze" all day instead of having three meals. So, from the beginning, I decided to try one morning dose and see how it worked. It has. Some people experience an afternoon 'slump' after the T3 wears off; but I never have.
I always swallow my tablet with 8 oz of water as soon as I get up, around 6:15 M-F. I have coffee with non-dairy creamer after half an hour, and I don't eat for at least an hour. On weekends, when I sleep in, I put the tablet and water on the nightstand and take it whenever I naturally wake with the morning light, then I roll over and go back to sleep. I think an empty stomach is important, but it can work to take it with food. You'd probably need a larger dose that way, and you'd have to be completely consistent about it, though.
I once tried the sublingual route, although I first had to psych myself up for it. Didn't think I could tolerate the presumed taste of that nasty-smelling thing... Although it didn't taste anywhere near as bad as it smells. I experimented with it on a weekend. When I woke the first time, I put it under my tongue to dissolve during my last hour or two of sleep. The tablet was gone when I got up, but there was an 'after-residue' of cornstarch or something....ick. I don't feel it's worth the trouble, because swallowing it has worked so well for me. My philosophy is - Why make it more complicated than it has to be? But some people perceive a benefit to it, so try what your comfortable with.
The possible effects of the T3 in it are a bit of nervousness, faster heart rate than you're used to, maybe faster bowels. If these things aren't bad or too worrisome, they often go away after a week or two. If you can't stand them at all, it might be better to report them to your MD - or just take half the dose for a week or so, then take the full one. The risk one takes when you report minor effects to the MD is that he'll discontinue the T3 altogether - especially if he wasn't keen on prescribing it in the first place.
Some people take Armour with a T4 drug in order to boost their FT4 levels. Armour can make levels somewhat top-heavy with T3, which can cause minor hyper symptoms or leave some symptoms unresolved. People often feel better when FT4 and FT3 levels are in balance, and additional T4 can help with that.
In my case, my FT4 is 50% of the range, while my FT3 is 70%. I can live with this imbalance... But then... I must, because my MD doesn't seem keen on prescribing the T4 for me. (He simply prefers natural meds.) I feel good despite it... and again, I have to say, why make it more complicated than it has to be?
Last edited by midwest1; 06-04-2005 at 09:49 AM.